MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2

NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2
Model Number BSM-1773A
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that they have installed four new wireless bedside monitors ( bsm) and they would randomly go into communication loss.They would work for most of the time and then randomly get communication loss.The customer stated that when they see communication loss, the moment they take the units out of the room, its communication would be restored.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that they have installed four new wireless bedside monitors ( bsm) and they would randomly go into communication loss.They would work for most of the time and then randomly get communication loss.The customer stated that when they see communication loss, the moment they take the units out of the room, its communication would be restored.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that they installed four new wireless bedside monitors (bsms) and they were randomly going into comm loss.The customer stated that when in comm loss, the moment the units were taken out of the room, their communication would be restored.No patient harm or injury was reported.Investigation summary: nihon kohden technical support (nk ts) performed troubleshooting steps and informed the biomedical engineer to contact the facility's it department as the issue is most likely an interference problem in the rooms with existing facility equipment.The root cause is determined to be the facility's network environment.The most likely cause of interference is lack of network coverage to the room, or equipment interference.
 
Event or Problem Description

Brand Name
BSM-1773A
Common Device Name
BEDSIDE MONITOR, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11220088
Report Number8030229-2021-00026
Device Sequence Number19578814
Product Code MHX
UDI-Device Identifier04931921111956
UDI-Public4931921111956
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1773A
Device Catalogue NumberBSM-1773A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/23/2021
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown